# SDR 2011FA0000664

- Difficulty date: October 5, 2011
- Submitted: October 5, 2011
- Operation: General aviation
- Aircraft: N93938
- Make and model: Univar 415C
- Aircraft serial: 1261
- Aircraft time: 1,800 hours, 1,800 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Attach Fitting
- Part number: 22017
- Condition: Corroded
- Location: Elevator
- Part time: 1,800 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RESTORATION OF THIS AIRPLANE THE ATTACH POINT FOR THE ELEVATOR CONTROL WITHIN THE ELEVATOR ITSELF WAS FOUND TO BE LOOSE. THE ELEVATOR WAS REMOVED FROM THE ACFT AND TAKEN APART. THE ELEVATOR CONTROL ATTACH BRACKET WAS FOUND TO HAVE SEVERE CORROSION AND HOLDING THE ELEVATOR CONTROL ATTACH BRACKET AT ONLY 1 POINT AS OPPOSED TO 4.  THE BRACKET HAD FAILED DUE TO SEVERE CORROSION. THERE IS NO WAY TO EXTERNALLY INSPECT THIS INTERNAL PART OF THE ELEVATOR MAKING IT IMPOSSIBLE TO DETECT SUCH INTERNAL DAMAGE UNTIL LOOSENESS BEGINS TO OCCUR. THE SUBJECT ELEVATOR ON THIS ACFT WILL BE COMPLETELY REBUILT THUS RECTIFYING THE PROBLEM.  INSP PORTS WILL ALSO BE INSTALLED TO FACILITATE INSP FOP CONTINUED AIRWORTHINESS. THE EXTERNAL APPEARANCE OF THE ELEVATOR WAS UNREMARKABLE. THE CORROSION OF THE CENTER PART OF THE ELEVATOR INCLUDING THE SUBJECT BRACKET, 2 STIFFENERS, AND THE CENTER BOTTOM SKIN WERE SUBSTANTIALLY CORRODED BEYOND REASONABLE REPAIR.  NEW PARTS TO O/H THE EXISTING ELEVATOR ARE BEING FABRICATED AS SAME ARE NOT COMMERCIALLY AVAILABLE. THIS FORM OF UNDETECTABLE DAMAGE AND DETERIORATION RAISES THE ISSUE OF EXCHANGING THE ELEVATOR FOR A SEEMINGLY SERVICEABLE PART AS THE SAME INTERNAL DAMAGE COULD BE WELL CONCEALED REGARDING THE EXTERNAL APPEARANCE OF THE ELEVATOR.
